MAUDE Adverse Event Report: CAREFUSION, INC SURGICAL CLIPPER BLADE (FOR GENERAL USE)

CAREFUSION, INC SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Catalog Number 4406
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Erythema (1840); Localized Skin Lesion (4542)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the blade was extremely sharp, caused injury to patient's skin, skin was red and had lesion.
 
Additional Manufacturer Narrative
As reported, the blade was extremely sharp, caused injury to patient's skin, skin was red and had lesion.A supplemental mdr will be submitted after sample is received and evaluation has been completed.Note, the date of event is provided as an estimate based on the information provided.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, the blade was extremely sharp, caused injury to patient's skin, skin was red and had lesion.A supplemental mdr will be submitted after sample is received and evaluation has been completed.Note, the date of event is provided as an estimate based on the information provided.Addendum: this supplemental mdr is submitted to document the results of sample evaluation and investigation performed to analysis root cause.Inspected the product and conducted appearance and sharpness tests.There were no abnormalities in appearance or structure.As for the sharpness, we confirm that it can be cut without any problem and meet the sharpness standard.A device history record review found no non-conformances associated with this issue during production of this batch.It was supposed that the event was caused by using the handle/blade with strong pressure to the skin and has provided in-use recommendations.At the time of use, please do not strongly press the blade against the skin.Gently slide it on the skin surface and cut slowly.In addition, it is suggested more product training to the clinician in the hospital.Complaints are monitored and reviewed for emerging trends.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Common Device Name
SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key21800849
Report Number1423507-2025-00011
Device Sequence Number20920149
Product Code LWK
UDI-Device Identifier10885403473142
UDI-Public(01)10885403473142(11)240418(17)290201(10)0224
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4406
Device Lot Number0224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown